Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 124, NWS Cheyenne, WY

July 11, 2011Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 11, 2011, 5:08 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 5:08 PM MDT (23:08 UTC)
Expired
Jul 11, 2011, 5:34 PM MDT
In force
26 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 149 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 2:07 PM MDTSevere Thunderstorm WatchSPC7 hr
Jul 11, 4:06 PM MDTTornado WatchSPC5 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WUUS55 KCYS 112308
SVRCYS
NEC045-165-120015-
/O.NEW.KCYS.SV.W.0124.110711T2308Z-110712T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 615 PM MDT

* AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES WEST OF AGATE DAM RESERVOIR...OR 27 MILES SOUTH OF
  EDGEMONT...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AGATE DAM RESERVOIR...WHITNEY LAKE...CHADRON AIRPORT AND WHITNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4267 10310 4284 10380 4300 10383 4301 10381
      4301 10311
TIME...MOT...LOC 2308Z 278DEG 24KT 4291 10370
WIND...HAIL 60MPH 1.00IN

$$

CLAYCOMB
1 follow-up statement
839 
WWUS55 KCYS 112334
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT MON JUL 11 2011

NEC045-165-112344-
/O.CAN.KCYS.SV.W.0124.000000T0000Z-110712T0015Z/
DAWES NE-SIOUX NE-
534 PM MDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4267 10310 4284 10380 4300 10383 4301 10381
      4301 10311
TIME...MOT...LOC 2334Z 278DEG 24KT 4288 10347

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:22 PM MDT, 46 minutes earlier.

Area forecast discussion, Jul 11, 4:22 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT MON JUL 11 2011

.UPDATE...FORECAST UPDATED TO INCLUDE TORNADO WATCH NOW IN EFFECT
UNTIL 9 PM FOR NIOBRARA COUNTY IN WYOMING AND DAWES...SIOUX AND
BOX BUTTE COUNTIES IN NEBRASKA. SEVERE THUNDERSTORM WATCH ALSO NOW
IN EFFECT UNTIL 9 PM FOR GOSHEN COUNTY IN WYOMING...AND SCOTTS
BLUFF...BANNER...KIMBALL...CHEYENNE AND MORRILL COUNTIES IN
NEBRASKA.

&&

.PREV DISCUSSION... /ISSUED 303 PM MDT MON JUL 11 2011/

SHORT TERM...TONIGHT THROUGH WEDNESDAY
TODAY IS SHAPING UP TO BE A VERY ACTIVE DAY ACROSS THE FORECAST
AREA. THUNDERSTORMS ARE BECOMING QUITE NUMEROUS WITH THE ENVIRONMENT
BECOMING MORE AND MORE FAVORABLE FOR SEVERE THUNDERSTORMS. SFC OBS
SHOW A PLUME OF SFC MOISTURE NOSING ITS WAY INTO THE PANHANDLE AND
EAST CENTRAL WYOMING. CHADRON DEW POINT OF UPPER 60S PAINTS THE
PICTURE OF A VERY JUICY AIRMASS IN THE NORTHERN PANHANDLE REGION.
ERRANT CLOUD COVER ACROSS THE AREA IS KEEPING THINGS CAPPED EARLY
ON...BUT STORMS ARE FIRING IN SIOUX COUNTY SO CAP LOOKS TO BE
WEAKENING. BULK SHEAR INCREASING TO 35 TO 50 KT FROM SOUTH TO
NORTH WILL HELP ORGANIZE THESE STORMS WITH SOME BECOMING
SUPERCELLULAR. NAM FORECASTED 0 TO 1 KM HELICITY ALONG WITH
HODOGRAPHS ACROSS NIOBRARA COUNTY AND INTO THE NORTHERN NEBRASKA
PANHANDLE SUPPORT THE IDEA THAT AN ISOLATED TORNADO IS NOT OUT OF
THE QUESTION IN THIS AREA AS WELL. MODELS ARE CONSISTENT WITH
PRODUCING A LOT OF QPF OUT OF THESE STORMS...SO LOCALIZED FLASH
FLOODING MAY BECOME AN ISSUE FOR ANY SLOW MOVING STORMS. BUT IN
GENERAL THINK THAT THE THREAT WILL BE MINIMIZED DUE TO FASTER
GENERAL STORM MOTIONS TO THE NORTHEAST...IN ADDITION TO FAIRLY DRY
ANTECEDENT CONDITIONS. THE FOCUS FOR THE HEAVIEST RAIN WILL BE
EAST OF A LINE FROM BILL TO CHEYENNE. WEAK ENERGY ALOFT AND STRONG
UPSLOPE FLOW IN THE LOW LEVELS WILL MAINTAIN CHANCES FOR SHOWERS AND
ISOLATED THUNDERSTORMS THROUGH THE NIGHT ACROSS THE EASTERN
ZONES...AS WELL AS THE HIGH COUNTRY. IN BETWEEN STORMS OUT
EAST...VERY MOIST AIRMASS WILL LIKELY ALLOW FOR PATCHY FOG TO
DEVELOP ACROSS THE EASTERN ZONES AS WELL.

PATTERN REMAINS VERY SIMILAR FOR TUESDAY...EXCEPT THE UPPER JET WILL
SHIFT FURTHER NORTH SO WILL LOSE SOME OVERALL SHEAR. A DISTURBANCE
ALOFT WILL MOVE ACROSS WYOMING IN THE AFTERNOON...AND WITH CONTINUED
MOIST SOUTHEASTERLY FLOW AT THE SFC...DEEP LAYER MOISTURE WILL
ADVECT FURTHER WEST TOWARD THE LARAMIE RANGE. THUS WILL SEE A SHIFT
OF STORM INITIATION OVER THE LARAMIE RANGE...WITH AGAIN VERY HEAVY
RAIN EXPECTED OUT OF THESE THUNDERSTORMS. WILL WAIT UNTIL AFTER
TODAY'S EVENT TO DIAGNOSE THE MAIN AREA FOR FLASH FLOOD THREAT AS
TOMORROWS HEAVIEST RAINFALL MAY AGAIN FALL OVER FAIRLY UNSATURATED
SOILS. AGAIN EXPECT MUCH OF THE ACTIVITY TO PERSIST THROUGH THE
NIGHT WITH PATCHY FOG LIKELY IN BETWEEN STORMS.

WEDNESDAY LOOKS TO BEGIN A DRYING TREND AS THE UPPER LEVEL RIDGE
AMPLIFIES AND SHIFTS THE TRACK OF SHORTWAVES TO THE WEST. THE LEE
TROUGH WILL BEGIN TO SHIFT EAST AS WELL...THUS REINTRODUCING DRIER
AIR AT THE SURFACE INTO THE PLAINS. TEMPERATURES WILL ALSO BE WARMER
ON WEDNESDAY.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
THE 12Z NUMERICAL MODEL GUIDANCE OFFERED LITTLE CHANGE FROM THE
00Z AND 06Z RUNS. THEREFORE...WILL NOT MAKE ANY WHOLESALE CHANGES
TO THE EXTENDED PERIOD GRIDS. THE MAIN UPPER LEVEL FEATURES DURING
THE MEDIUM RANGE WILL BE A RIDGE OVER THE PLAINS AND TROUGHS OVER
THE WEST AND NORTHEAST CONUS. THE UPPER RIDGE IS PROGGED TO BUILD
NORTHWARD INTO THE CENTRAL PLAINS LATER THIS WEEK INTO THE UPCOMING
WEEKEND. 700 MB TEMPERATURES WILL REMAIN ABOVE 12C...WITH THE
WARMEST TEMPERATURES (16 TO 18C) FROM FRIDAY THROUGH SUNDAY.
EXPECT HIGHS IN THE UPPER 80S TO MIDDLE 90S EAST OF THE LARAMIE
RANGE...AND 70S TO MIDDLE 80S TO THE WEST. A SURFACE LOW PRESSURE
TROUGH ALONG THE LARAMIE RANGE WILL GRADUALLY DRIFT EAST ACROSS
THE EASTERN FORECAST AREA THROUGH THE WEEKEND. AFTER A WET FIRST
HALF OF THE WEEK...PRECIPITABLE WATER VALUES WILL LOWER TO BETWEEN
ONE HALF INCH AND ONE INCH. THE MID AND UPPER LEVEL MOISTURE PLUME
WILL ALSO SHIFT TO THE SOUTHEAST THURSDAY THROUGH MONDAY. THERE
REMAIN SUBTLE DIFFERENCES WITH THE POSITION OF THE SUBTROPICAL
MOISTURE...WITH THE ECMWF FARTHER WEST THAN THE GFS. BASICALLY
TRENDED TOWARD A ECMWF/GFS COMPROMISE WITH WIDELY SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS OVER SOUTHERN AND EASTERN
PORTIONS OF THE CWA EACH DAY. WITH LESS MOISTURE ALOFT TO WORK
WITH...LIGHTER RAINFALL AMOUNTS ARE EXPECTED. GUSTY SOUTHWEST
WINDS WILL PRIMARILY AFFECT AREAS WEST OF THE LARAMIE RANGE EACH
AFTERNOON.

AVIATION...18Z TAF ISSUANCE
SHOWERS AND SCATTERED TSTORMS WILL CONTINUE TO DEVELOP AND MOVE
NORTHEAST ACROSS THE AREA THROUGH THIS EVENING. BRIEF PERIODS OF
MVFR VISIBILITY IN LOCALLY HEAVY RAIN ALONG WITH VARIABLE WIND
GUSTS TO 40 KT ARE EXPECTED WITH THE TSTORMS. OTHERWISE VFR
OUTSIDE OF THE CONVECTION WITH PREVAILING SOUTHERLY WINDS AROUND
10 KNOTS. UPSLOPE LOW LEVEL FLOW AND MOISTURE FROM RAINFALL WILL
LIKELY LEAD TO MVFR VISIBILITY IN PATCHY FOG AND IFR CEILINGS FOR
AREAS EAST OF THE LARAMIE RANGE...ESPECIALLY IN THE NEBRASKA
PANHANDLE FROM LATE TONIGHT THROUGH MID MORNING TUESDAY. MVFR
CEILINGS WILL LIKELY LINGER THROUGH MIDDAY FOR THE PANHANDLE
TERMINALS.

FIRE WEATHER...
MINIMAL FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE EARLY PART OF
THIS WEEK. DECENT CHANCES FOR MAINLY AFTERNOON AND NIGHTTIME SHOWERS
AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS MONSOONAL
MOISTURE CONTINUES TO RIDE OVER THE REGION. A WARMER AND DRIER
PATTERN WITH BREEZY SOUTHWEST WINDS WEST OF THE LARAMIE RANGE WILL
BEGIN THURSDAY AS THE UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL
PLAINS.

HYDROLOGY...
CANCELLED THE FLOOD WARNING FOR THE UPPER NORTH PLATTE RIVER NEAR
SINCLAIR AS THE RIVER HAS FALLEN JUST BELOW FLOOD STAGE...AND WILL
CONTINUE SLOWLY FALLING THIS WEEK. FLOOD WARNINGS REMAIN IN EFFECT
FOR THE UPPER NORTH PLATTE AT SARATOGA THROUGH TUESDAY AFTERNOON
..AND LARAMIE RIVER AT LARAMIE THROUGH THIS EVENING. THE GENERAL
TREND ON ALL RIVERS AND STREAMS IN THE CWA WILL BE SLOWLY FALLING
WATER LEVELS THROUGH THIS WEEKEND. MONSOONAL MOISTURE WILL CONTINUE
TO RESULT IN AFTERNOON AND EVENING THUNDERSTORMS THROUGH TUESDAY.
THE ACTIVITY WILL BE LESS WIDESPREAD AND PRODUCE LIGHTER RAINFALL
AMOUNTS OVER THE SOUTHEAST HALF OF THE CWA WEDNESDAY THROUGH THE
WEEKEND. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL TODAY AND
TUESDAY AND MAY PRODUCE BRIEF RISES IN AREA RIVERS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jul 11, 4:48 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
448 PM MDT MON JUL 11 2011

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
122300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
448 PM MDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH 9 PM. SOME OF
THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE ACROSS
PORTIONS OF THE NORTHERN AND EASTERN AREAS...INCLUDING NIOBRARA
COUNTY IN WYOMING AND THE NORTHERN HALF OF THE NEBRASKA PANHANDLE.
A TORNADO WATCH IS IN EFFECT THROUGH 9 PM FOR NIOBRARA COUNTY AND
THE NORTHERN NEBRASKA PANHANDLE. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR GOSHEN COUNTY AND THE SOUTHERN NEBRASKA PANHANDLE
THROUGH 9 PM. HEAVY RAINFALL UP TO THREE-QUARTERS OF AN INCH ARE
POSSIBLE WITH THESE STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FOG WILL PERSIST THROUGH MID MORNING TUESDAY OVER THE
PANHANDLE. OTHERWISE...THUNDERSTORMS WILL BE LIKELY TUESDAY
AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY
RAIN...HAIL AND STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED
THIS EVENING ACROSS PORTIONS OF THE OUTLOOK AREA. REPORTS OF HEAVY
RAINS WOULD BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>106-109>117-122300-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
448 PM MDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE OVER THE HIGH COUNTRY
THIS EVENING. THE ACTIVITY WILL MOVE TO THE NORTHEAST THROUGH
8PM. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS TO
45 MPH AND A PERIOD OF HEAVY RAINFALL. MANY LOCATIONS WILL RECEIVE
BETWEEN ONE TENTH AND ONE THIRD OF AN INCH OF RAINFALL. MINOR
FLOODING WILL CONTINUE TODAY AND TONIGHT ON THE UPPER NORTH PLATTE
RIVER AT SARATOGA AND THE LARAMIE RIVER AT LARAMIE. THESE
LOCATIONS SHOULD FALL BELOW FLOOD STAGE LATE TONIGHT OR TOMORROW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE LIKELY TUESDAY AFTERNOON AND EVENING. SOME
OF THE STORMS WILL PRODUCE HEAVY RAIN...HAIL AND STRONG WIND
GUSTS.

ISOLATED WEAKER LATE DAY THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY THROUGH SUNDAY. VERY WARM AND DRY CONDITIONS AND GUSTY
DAYTIME SOUTHWEST WINDS WILL HEIGHTEN FIRE WEATHER CONCERNS OVER
THE LOWER ELEVATIONS THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 11, 2:31 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT MON JUL 11 2011

WYZ102-112130-
NIOBRARA COUNTY WY-
231 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA COUNTY UNTIL
330 PM MDT...

AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF MIDDLE CREEK RESERVOIR...OR
43 MILES NORTH OF LUSK...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN NIOBRARA COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CLAYCOMB
Special weather statement, Jul 11, 3:12 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT MON JUL 11 2011

NEZ002-095-112215-
DAWES NE-NORTH SIOUX NE-
312 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND NORTHERN
DAWES COUNTIES UNTIL 415 PM MDT...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF CRAWFORD...OR 24 MILES WEST OF
CHADRON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHITNEY LAKE...
  CHADRON AIRPORT...
  WHITNEY...

DAUGHERTY
Local storm report, Jul 11, 3:22 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND GST     11 N LANCE CREEK        43.18N 104.64W
07/11/2011  E60 MPH          NIOBRARA           WY   CO-OP OBSERVER

            VERY HEAVY RAIN WITH DIME SIZED HAIL. WINDS OF 50 TO 60
            MPH.

&&

BCHAPMAN
Local storm report, Jul 11, 3:46 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
346 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             11 N CRAWFORD           42.84N 103.41W
07/11/2011  M1.00 INCH       DAWES              NE   TRAINED SPOTTER

            HEAVY RAIN AND SOME WIND.

&&

BCHAPMAN
Local storm report, Jul 11, 4:09 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             11 SSW REDBIRD          43.09N 104.35W
07/11/2011  M1.75 INCH       NIOBRARA           WY   LAW ENFORCEMENT

            VERY HEAVY RAIN WITH WINDS OF 50 TO 60 MPH.

&&

BCHAPMAN
Local storm report, Jul 11, 4:59 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             10 S REDBIRD            43.10N 104.27W
07/11/2011  E1.00 INCH       NIOBRARA           WY   TRAINED SPOTTER

            OBSERVER REPORTED THAT IN A ONE MILE SWATH NEAR THE
            JUNCTION OF HWY 85 AND 270, TREES WERE STRIPPED OF BARK
            AND LEAVES. GROUND IS COVERED WITH HAIL. WATER COVERS
            PORTIONS OF HWY 85 10 MI SOUTH OF REDBIRD.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:05 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff40 min
Jul 11, 3:31 PM MDTSevere Thunderstorm WarningCYSDawes59 min
Jul 11, 3:44 PM MDTTornado WarningCYSSioux46 min
Jul 11, 4:24 PM MDTSevere Thunderstorm WarningCYSSioux51 min
Jul 11, 5:59 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.